Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Spots like hives in thigh. RINGWORM/effects of MARIJUANA?

Resolved Question:

I am 27 years old patientold and I do not have any serious allergies. I tend to swell more the average person when I get bit by a mosquito or stung by a bee and have a slower healing time than most people (bruises will remain for a couple of weeks and cuts or scratches tend to take a month or longer depending of the size/depth/etc.)
I believe I have ringworm (my father has it very badly, and I just found a couple spots that look like it). I am not sure how long I have had it since it's in a difficult place to for me to see and they are very small. However, two weeks ago I started getting very bad hives. I know this can be caused from the ringworm since it is a fungus. I also smoke marijuana as a appetizer enhancer; I have never been adversely affected by it, but the hives tend to get worse after I smoke. However, I will also tend to wake up with worse hives than when I went to bed. Are the hives caused by the ringworm, or could it be the marijuana? Also, could the marijuana just be a bad combination with the fungus and this is why the hives have formed or get worse after smoking? Could it all just be the stress of the situation and/or life? (I just started a new job after living overseas for three years, need to buy a car, and find an apartment.)
I take Benadryl when I can, but it makes me very drowsy so I can't take it all the time. I have been applying Lotrimin to the ringworm.
I would really appreciate any help you could give me.


Category: Dermatologist

Ask Your Own Question

Category: Sexually Transmitted Diseases(STD)Specialist
 18 Doctors Online

Expert:  Dr. Kalpana Pathak replied 4 Days ago

Hello,
Thank you for your query at DoctorSpring.com
I understand your concern.
I can appreciate the hives, but could not appreciate the ring worm lesion.
Can you kindly upload another image where I can appreicate the ringworm infection.
Also, about the hives, it could be a reaction to marijuana, or some other allergen, it is difficult to predict what really caused it. I would advise you to take a combination of Tab. Montelukast+ Levocetirizine once daily at bed time, and also apply Histocalamine lotion on the affected spot. This will help in reducing the hives.
Please feel free to discuss further,
Regards.


Patient replied :

Thank you, I will look into getting that medicine. I have been putting Caladryl on the hives when they appear and it seems to help the itching, but they continue to grow and spread. Each time I get the hives, they move higher up my body. I am afraid they will eventually move to my face and swell my tongue or something of this sort. Is this a possibility? I have attached two pictures. One shows the two small spots that I believe to be ringworm (the lines around the spots are from a bandaid). They have grown smaller in the past few days from Lotrimin. The other picture shows small spots on my leg. I have quite a few of these on my body. I originally thought they were bug bites, but it seems that the hives originate from these bites and grow in size and spread very quickly once they start to grow in size. Should I been concerned about these? They don't appear to disappear like the actual hives do. I am going to stop smoking marijuana for the time being to see if it helps with the hives. In all honesty, is this anything I should very worried about? I am a very healthy person as in I very rarely get sick; however I have some anxiety issues. Am I worrying unneccesarily? Thank you for your help. Oh, and another thing that has begun in the past few days is that my chest feels constricted. I need to take slow, deep breaths or constantly yawn in order to catch my breath. Breathing is not difficult, it just feels like I can't catch my breath. Is this from a reaction or do you think it is just my anxiety? Thanks again.


Expert:  Dr. Kalpana Pathak replied 3 Days ago

Hello,
I saw the pictures. They could be ringworm lesions. It may be the cause of your hives too. Please keep applying lotrimin a few more days along with the above-mentioned tablets. Apart from that I don't think there is any reason you should be worried about. So, please relax and continue the treatment.
I hope it was useful.
Regards


Dr. Kalpana Pathak
Category: Sexually Transmitted Diseases(STD)Specialist
Experience: 
M.D. from Pt. B D Sharma Postgraduate Institute of Medical Sciences, Rohtak in 2011 with Haryana State Dental & Medical Council
M.B.B.S from MLN medical college allahabad in 2006 with Uttar Pradesh Medical Council
Dr. Kalpana Pathak and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news